MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14502
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "in icu, the nurse found the extension line was leaking during use on the patient.After that they remove the catheter." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 2-lumen catheter for analysis.Signs of use were observed on and within the catheter.Initial visual did not reveal any obvious defects or anomalies on the returned catheter.After failing functional testing, visual analysis revealed a hole on the proximal extension line towards the juncture hub.Microscopic analysis confirmed the damage, and the edges of the hole appeared smooth and uniform which is consistent with contact with a sharp instrument (i.E.Scissors , scalpel, etc.).The hole in the proximal extension line measured 22 mm from the juncture hub.The proximal extension line outer diameter measured 0.088", which is within the specification limits of 0.084"-0.088" per proximal extension line extrusion product drawing.The proximal extension line inner diameter measured 0.059", which is within the specification limits of 0.055"-0.059" per proximal extension line extrusion product drawing.The catheter body length from the juncture hub to the distal tip measured 5", which is within the specifications of 4 13/16"-5 3/16" per catheter product drawing.The catheter was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a lab inventory syringe filled with water was attached to each extension line.The distal extension line flushed as intended.Leaking was observed from a hole in the proximal extension line when it was flushed.A manual tug test confirmed both lumens were secured to their respective hubs.A device history record review was performed, and no relevant findings were identified.The ifu provided with these kits warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the customer report of an extension line leak was confirmed through complaint investigation of the returned sample.Functional and visual inspection revealed a hole on the proximal extension line extrusion.The edges of the hole were smooth and appeared consistent with contact with a sharp instrument (i.E.Scalpel, scissors , etc.).The catheter met all relevant dimensional requirements.A device history record review was performed , and no relevant findings were identified.Based on these circumstances, unintentional use error (contact with sharps) likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.

Brand Name
ARROW CVC SET: 2L 5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20129774
Report Number3006425876-2024-00872
Device Sequence Number20687192
Product Code DQY
UDI-Device Identifier30801921122939
UDI-Public(01)30801921122939(11)230922(17)280831(10)71F23J0846(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-14502
Device Lot Number71F23J0846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown